Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Paxil w/drawal question..anyone - AD and mania? Spriggy

Posted by katia on March 16, 2005, at 19:11:42

In reply to Re: Paxil w/drawal question..anyone?, posted by Spriggy on March 16, 2005, at 16:52:26

Hi Spriggy,
See my responses below with ***

> NOW, if you are indeed BP 2 ( I am too- you can join my club), YES, you need to be on a mood stabilizer too.

***Of course a MS is needed; I have figured that one out long ago! But my question was/is...MSs are normally for the mania, right? No/yes? But my main problem is depression. Sooooo, shouldn't an AD be my main med with the MS just preventing mania? I wasn't able to be on an AD before w/o an MS due to being BP and not knowing it at the time. But I did ok on Paxil w/ Trileptal in place, which I'm still on.

> My doctor actually told me today that if one of his patients is bipolar 1-5 (apparently there are 5 numbers now, ha ha), he recommends not using ANY antidepressent (like Paxil, Zoloft, Lexapro) that messes with the seratonin system. He just said that in BP people, that when you use those meds to treat their anxiety or depression- you are asking for mania.


**Yes, I've heard this too, but isn't that what the MS is for? To stop it and the AD can be for the depression? I'm trying to figure this out. In other words, is a mood stabilizer (MS) enough for the depression too?

> So my dr. instead has me on Lamictal - a mood stabilizer that has AD properties in it (and it shouldn't cause weight gain). He also has me on Klonopin for anxiety and Risperol for sleep.


**I've tried Lamictal twice actually. It gave me a real euphoric feeling the first time and then I got the rash after three months on it. Then when I restarted, it made me racy and irritable - dysphoric. Can't do it. I need sedating meds. Lam. is way too activating for me.

> NOW... if you really want off the Paxil, you can ask your doctor to switch over to Prozac with a much longer half life until you can wean off totally.

That's what I'll probably end up doing.
>
> Another thing that helps is Benadryl. It's documented. Maybe even ask for a Benzo like Xanex or Klonopin until you can wean off totally.
>

Ben. helps with Paxil withdrawals?

Thanks for your input.
Katia


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:katia thread:471753
URL: http://www.dr-bob.org/babble/20050312/msgs/471840.html